I don't even know if this has ever happened but does anyone have advice for me regarding my chronic illness ulcerative colitis and a mild chemo drug Remicade that I am on? Potential dangers? I'm scheduled for my BA on the 20th of march and opened my docs letter this morning that I'm scheduled for my infusion on the 19th. It's been 8 weeks since my last infusion. However, I'm worried about having one so close to my surgery date. I bet no one has ever come across this issue.
Should I be Concerned About Getting a BA if I Have Chronic Ulcerative Colitis?
Doctor Answers (1)
Breast Augmentation and Use of Remicade?
Thank you for the question.
Yes, you are wise in being concerned about the use of Remicade around the time of surgery. As you probably know, Remicade is a medication used to treat autoimmune disorders such as rheumatoid arthritis and inflammatory bowel disease. Its mechanism of action is that it blocks the action of tumor necrosis factor–alpha, a substance in the body that causes inflammation. The medication may increase your chances of infection.
Since Remicade is not a medication commonly used by plastic surgeons, I would suggest that you have your gastrointestinal physician communicate with your plastic surgeon in regards to optimal timing of the breast augmentation surgery in relation to infusion of the Remicade.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.